MAUDE Adverse Event Report: SI-BONE, INC. IFUSE IMPLANT SYSTEM; ORTHOPEDIC ROD

SI-BONE, INC. IFUSE IMPLANT SYSTEM; ORTHOPEDIC ROD
Model Number SEE SECTION H.10
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Arthralgia (2355)
Date of Event 10/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, review of the surgical technique manual, ifu, certificates of conformance and fmea, there is no indication of device failure and no indication that the device was out of specification.The most probable root cause could not be determined.It was the surgeon's decision to remove the implant in the vicinity of the si joint pain.Additionally, per 300223-k1 (us), si-bone surgical technique manual (c-arm and o-arm): "prior to closure, always obtain final fluoroscopic images in the lateral, inlet, and outlet views to confirm no cortical wall breach, foramen breach, or other malposition.".
 
Event or Problem Description
The patient had right side si joint arthrodesis in (b)(6) 2019 where three implants were installed.The patient later reported to a different surgeon with complaints of a recurrence of right si joint pain symptoms.Therapeutic injections into the caudal portion of the si joint yielded complete pain relief.Imaging did not show that the caudal positioned implant was loose or malpositioned.The surgeon was not sure if the caudal positioned si joint implant was the pain generator but decided to remove it anyway.In (b)(6) 2020, the surgeon removed the caudal positioned implant using chisels.No other preexisting implants were adjusted or removed.He then added different hardware to the si joint and packed the joint with bone graft.The status of the patient following the revision procedure is not known.
 
Additional Manufacturer Narrative
Previous revision: in (b)(6) 2020, the surgeon performed a revision procedure where he removed the caudal positioned si joint implant and added different hardware to the si joint.Updated: in (b)(6) 2021, the surgeon removed the remaining cranial and middle positioned implants using chisels as both were solidly fixed in bone and were difficult to remove.The surgeon did not indicate that either of the implants were loose or malpositioned but decided to remove them anyway.The status of the patient following the additional revision procedure is not known.Based on the information provided, review of the surgical technique manual, certificates of analysis, ifu and fmea, there is no indication of device failure and no indication that the devices were out of specification.The most probable root cause could not be determined.It was the surgeon's decision to remove the implants.Additionally, per the surgical technique manual: "prior to closure, always obtain final fluoroscopic images in the lateral, inlet, and outlet views to confirm no cortical wall breach, foramen breach, or other malposition." part number, lot number, manufacturing date, expiration date and udi/gtin number if applicable 1st (superior): ifuse-3d implant, p/n 7065m-90, lot# 2651131, mfd.08/10/18, exp.2023-08-10, gtin 00851085007442 2nd (middle): ifuse-3d implant, p/n 7050m-90, lot# 2651101, mfd.08/09/18, exp.2023-08-09, gtin 00851085007367.
 
Event or Problem Description
Previous revision: in (b)(6) 2020, the surgeon performed a revision procedure where he removed the caudal positioned si joint implant and added different hardware to the si joint.Updated: in (b)(6) 2021, the surgeon removed the remaining cranial and middle positioned implants using chisels as both were solidly fixed in bone and were difficult to remove.The surgeon did not indicate that either of the implants were loose or malpositioned but decided to remove them anyway.The status of the patient following the additional revision procedure is not known.

Brand Name
IFUSE IMPLANT SYSTEM
Common Device Name
ORTHOPEDIC ROD
Manufacturer (Section D)
SI-BONE, INC.
471 el camino real
suite 101
santa clara CA 95050 4482
Manufacturer (Section G)
SI-BONE, INC.
471 el camino real
suite 101
santa clara CA 95050 4482
Manufacturer Contact
w. reckling, m.d.
471 el camino real
suite 101
santa clara, CA 95050-4482
4082070700
MDR Report Key10985834
Report Number3007700286-2020-00128
Device Sequence Number17013837
Product Code OUR
UDI-Device Identifier00851085007343
UDI-Public00851085007343
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K193524
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/29/2024
Device Model NumberSEE SECTION H.10
Device Lot NumberSEE SECTION H.10
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2020
Supplement Date Received by Manufacturer10/19/2021
Initial Report FDA Received Date12/10/2020
Supplement Report FDA Received Date11/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/29/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age66 YR
Patient SexMale